MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.5MM LCP® PROXIMAL FEMUR HOOK PLATE 14 HOLES/349MM-STERILE; PLATE,FIXATION,BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.5MM LCP® PROXIMAL FEMUR HOOK PLATE 14 HOLES/349MM-STERILE; PLATE,FIXATION,BONE
Model Number 242.126S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Bone Fracture(s) (1870); No Code Available (3191)
Date of Event 01/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is not expected to be returned for manufacturer review/investigation.(b)(4).Device history records review was completed for part: 242.126s, lot: h047815.Manufacturing location: (b)(4), manufacturing date: mar 31, 2016, expiry date: feb 28, 2025.A review of the device history record revealed no complaint related anomalies.The device history record shows lot h047815 of 4.5mm lcp proximal femur hook plate 14 holes/349mm-sterile was processed through the normal manufacturing and inspection operations with no nonconformance noted.This lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record(s) determined the raw material lot 9844719 met all specifications with no issues documented that would contribute to this complaint condition.This lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the patient underwent proximal femur revision due to broken plate.The femur and plate broke within the last few weeks.Operated on two months ago.The patient was compliant an did not walk as per doctors request of care.The surgeon originally implanted proximal femur hook plate along with the unknown cables and unknown screws two months ago.The plate broke below the stem of hip that was in the patient.The broken fragments were removed.There was no fragments generated from the broken device.There was no surgical delay.The procedure was successfully completed with no surgical delay.The femur was properly aligned laterally and on anteroposterior.Concomitant devices: cables (part#unknown, lot#unknown, quantity unknown), screws (part#unknown, lot#unknown, quantity unknown).This report is for one (1) 4.5mm lcp femur plate.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The proximal femur hook plate was not returned, but a photo of the device was received.The photo displays only the etching on the plate.No depiction of the breakage is available.The plate bares signs of usage but looks to have been cleaned before being photographed.No issues could be identified with the depicted portions of the device.A dimensional inspection was not performed since the actual device was not received.The received device was manufactured at the elmira site on 31-mar-2016.This lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record(s) determined the raw material lot 9844719 met all specifications with no issues documented that would contribute to this complaint condition.The complaint of breakage could not be confirmed due to inadequate photo evidence of the proximal femur hook plate and no received device.No issue could be identified on the device.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined, it is possible that the device encountered unintended forces.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot.Part number: 242.126s.Lot number: h047815.Part manufacturing date: 31-mar-2016.Manufacturing site: elmira.Part expiration date: 28-feb-2025.A review of the device history record revealed no complaint related anomalies.The device history record shows lot h047815 of 4.5mm lcp proximal femur hook plate 14 holes/349mm-sterile was processed through the normal manufacturing and inspection operations with no nonconformances noted.This lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record(s) determined the raw material lot 9844719 met all specifications with no issues documented that would contribute to this complaint condition.Additional/corrected data date of event unknown date 2019 device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
4.5MM LCP® PROXIMAL FEMUR HOOK PLATE 14 HOLES/349MM-STERILE
Common Device Name
PLATE,FIXATION,BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8616118
Report Number2939274-2019-58094
Device Sequence Number2948370
Product Code HRS
UDI-Device Identifier10886982168191
UDI-Public(01)10886982168191
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K032032
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model Number242.126S
Device Catalogue Number242.126S
Device Lot NumberH047815
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/16/2019
Supplement Date Received by Manufacturer05/29/2019
Initial Report FDA Received Date05/16/2019
Supplement Report FDA Received Date06/10/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - CABLE/WIRE; UNK - SCREWS: TRAUMA; UNK - CABLE/WIRE; UNK - SCREWS: TRAUMA
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR